# SDR 99ZZZX712

- Difficulty date: July 28, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N40510
- Make and model: Piper PA-23-250
- Aircraft serial: 277405241
- System (JASC): 5751 · Ailerons
- Part: Spar
- Part number: 17100018
- Condition: Cracked
- Location: Inbd End Lt Ail
- Part time: 5,555 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PRE-FLIGHT DISCLOSED 'CLICKING' NOISE (LIKE OIL CANNING).  NOISE ISOLATED AT HINGE ATTACH AREA AT INBOARD END OF LT AILERON.  REMOVED HINGE ATTACH HARDWARE TO FACILITATE INSPECTION.  RIB CRACKED IN RADIUS OF SPAR ATTACH FLANGE, OTBD OF LOWER ATTACH BOLT FOR HINGE.  SUSPECTED CAUSE IS GUST LOADS.  AIRCRAFT HAS NO CONTROL LOCKS.  AILERON SPAR ALSO CRACKED NEARBY.  USED, REPLACEMENT AILERON ALSO HAD IDENTICAL CRACK IN RIB ONLY (ALTHOUGH VENDOR WAS WARNED TO INSPECT FOR THIS).  ALUMINUM GAUGE MAY BE TOO LIGHT.  SUBMITTER SUGGESTED INSPECTIONS IN DETAIL, FUTURE USE OF SEAT BELTS, TO SECURE CONTROLS WHILE TIED DOWN.
